Peer-Reviewed Journal Details
Mandatory Fields
Noel, B and Panizzon, RG;
2004
Dermatology
Lupus-like syndrome associated with statin therapy
Validated
Optional Fields
208
3
276
277
Statins are among the most widely prescribed drugs. An increasing number of lupus-like syndrome has recently been reported with these lipid-lowering agents. We describe a new case associated with simvastatin therapy. The presence of anti-dsDNA antibodies in the serum is for the first time reported confirming that statins may also induce a systemic autoimmune reaction. Statin-induced lupus-like syndrome is characterized by the long delay between the beginning of therapy and the skin eruption. Antinuclear antibodies may persist for many months after drug discontinuation. The causal relationship may be therefore difficult to establish, and probably many cases are unrecognized. Early diagnosis may avoid unnecessary immunosuppressive therapy. Copyright (C) 2004 S. Karger AG, Basel.
10.1159/000077320
Grant Details